Alert archive / Washington / Gale Watches in 2011
Gale Watch 13, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Mar 12, 2011, 2:57 AM PST. It took effect at Mar 13, 2011, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 12, 2011, 2:57 AM PST (10:57 UTC)
- In effect from
- Mar 13, 2011, 5:00 AM PDT
- Expired
- Mar 12, 2011, 9:10 AM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
824 WHUS76 KSEW 121057 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 257 AM PST SAT MAR 12 2011 PZZ130-121900- /O.CAN.KSEW.GL.W.0031.000000T0000Z-110312T1500Z/ /O.NEW.KSEW.SC.Y.0665.110312T1057Z-110312T1800Z/ /O.NEW.KSEW.SW.Y.0015.110312T1800Z-110313T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 257 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM PST THIS MORNING TO 5 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 10 AM PST THIS MORNING TO 5 AM PDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED FOR THIS AREA. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...SMALL CRAFT ADVISORY CONDITIONS FOR WINDS OR SEAS WILL BE IN EFFECT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ150-153-156-170-173-176-121900- /O.EXT.KSEW.GL.W.0031.000000T0000Z-110312T1800Z/ /O.NEW.KSEW.SW.Y.0015.110312T1800Z-110313T1200Z/ /O.NEW.KSEW.GL.A.0013.110313T1200Z-110314T2300Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 257 AM PST SAT MAR 12 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 AM PST THIS MORNING TO 5 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE WASHINGTON COASTAL WATERS FROM CAPE FLATTERY TO CAPE SHOALWATER AND OUT TO 60 NM...WHICH IS IN EFFECT FROM 10 AM PST THIS MORNING TO 5 AM PDT SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. THE GALE WARNING IS NOW IN EFFECT FOR THIS AREA UNTIL 10 AM PST THIS MORNING. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...GALE FORCE WINDS WILL CONTINUE UNTIL A FRONTAL SYSTEM PASSES TO THE EAST OF THE WATERS THIS MORNING. GALES MAY REDEVELOP EARLY SUNDAY MORNING. * IMPACTS...MARINERS WITH SMALLER VESSELS SHOULD STAY IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ132-133-121800- /O.CON.KSEW.GL.W.0031.000000T0000Z-110312T1800Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 257 AM PST SAT MAR 12 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A GALE WARNING REMAINS IN EFFECT FOR THE EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA AND THE NORTHERN INLAND WATERS UNTIL 10 AM PST THIS MORNING. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...GALE FORCE WINDS CONTINUE UNTIL A FRONTAL SYSTEM MOVES THROUGH THE WATERS LATER THIS MORNING. * IMPACTS...MARINERS WITH SMALLER VESSELS SHOULD CONSIDER STAYING IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-121900- /O.EXT.KSEW.RB.Y.0016.000000T0000Z-110313T1200Z/ GRAYS HARBOR BAR- 257 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT FOR GRAYS HARBOR BAR UNTIL 5 AM PDT SUNDAY. * BAR CONDITIONS...ROUGH BAR CONDITIONS TODAY WILL BECOME MAINLY SEVERE THIS AFTERNOON THROUGH TONIGHT. * SEE THE FORECAST FOR DETAILS. THE WEATHER PATTERN WILL REMAIN ACTIVE AND SEAS WILL REMAIN MAINLY HIGH THROUGH NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ131-134-121800- /O.CON.KSEW.SC.Y.0664.000000T0000Z-110312T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 257 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET UNTIL 10 AM PST THIS MORNING. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
579 WHUS76 KSEW 121710 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 910 AM PST SAT MAR 12 2011 PZZ150-153-156-170-173-176-130115- /O.CAN.KSEW.GL.W.0031.000000T0000Z-110312T1800Z/ /O.EXB.KSEW.SC.Y.0664.000000T0000Z-110313T1000Z/ /O.UPG.KSEW.SW.Y.0015.110312T1800Z-110313T1200Z/ /O.UPG.KSEW.GL.A.0013.110313T1200Z-110314T2300Z/ /O.NEW.KSEW.GL.W.0032.110313T1000Z-110315T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 910 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SUNDAY... ...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING FOR THE WASHINGTON COASTAL WATERS...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 11 AM PDT TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 AM PDT SUNDAY. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH 3 AM SUNDAY...WHEN A STRONG COLD FRONT APPROACHING THE AREA WILL RAISE GALE FORCE WINDS. A SERIES OF WAVES WILL BRING SEVERAL PERIODS OF GALE FORCE WINDS THROUGH TUESDAY MORNING...WITH ONLY VERY BRIEF LULLS IN-BETWEEN. * IMPACTS...MARINERS WITH SMALLER VESSELS SHOULD STAY IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-133-130115- /O.CAN.KSEW.GL.W.0031.000000T0000Z-110312T1800Z/ /O.EXB.KSEW.SC.Y.0664.000000T0000Z-110312T2100Z/ /O.NEW.KSEW.GL.W.0032.110313T1200Z-110314T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 910 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING FOR EAST ENTRANCE TO THE STRAIT OF JUAN DE FUCA AND THE NORTH INLAND WATERS...WHICH IS IN EFFECT FROM 5 AM TO 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THIS MORNING. GALE FORCE WINDS WILL DEVELOP LATE TONIGHT AS A STRONG COLD FRONT APPROACHES THE AREA. * IMPACTS...MARINERS WITH SMALLER VESSELS SHOULD STAY IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-121815- /O.CAN.KSEW.SC.Y.0664.000000T0000Z-110312T1800Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 910 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE CENTRAL STRAIT OF JUAN DE FUCA. $$ PZZ130-130115- /O.EXT.KSEW.SC.Y.0665.000000T0000Z-110312T2000Z/ /O.UPG.KSEW.SW.Y.0015.110312T1800Z-110313T1200Z/ /O.NEW.KSEW.GL.W.0032.110313T1000Z-110314T0600Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 910 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... ...GALE WARNING IN EFFECT FROM 3 AM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING FOR WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA...WHICH IS IN EFFECT FROM 3 AM TO 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR UNTIL NOON PST TODAY. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...SMALL CRAFT ADVISORY CONDITIONS FOR WINDS WILL BE IN EFFECT THROUGH NOON. GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT. * IMPACTS...MARINERS WITH SMALLER VESSELS SHOULD STAY IN PORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-122100- /O.EXT.KSEW.SC.Y.0664.000000T0000Z-110312T2100Z/ ADMIRALTY INLET- 910 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ADMIRALTY INLET UNTIL 1 PM PST THIS AFTERNOON. * SEE THE MARINE FORECAST FOR DETAILS. * TIMING...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ110-130115- /O.CON.KSEW.RB.Y.0016.000000T0000Z-110313T1200Z/ GRAYS HARBOR BAR- 910 AM PST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE GRAYS HARBOR BAR UNTIL 5 AM PDT SUNDAY. * BAR CONDITIONS...ROUGH BAR CONDITIONS TODAY WILL BECOME MAINLY SEVERE THIS AFTERNOON THROUGH TONIGHT. * SEE THE FORECAST FOR DETAILS. THE WEATHER PATTERN WILL REMAIN ACTIVE AND SEAS WILL REMAIN MAINLY HIGH THROUGH NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Mar 11, 9:00 PM PST, 5 hours 57 minutes earlier.
Area forecast discussion, Mar 11, 9:00 PM PST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST FRI MAR 11 2011
.SYNOPSIS...THE NEXT PACIFIC STORM WILL REACH THE REGION TONIGHT
BRINGING MORE RAIN AND MOUNTAIN SNOW. THE PRECIPITATION WILL TAPER
TO SHOWERS BEHIND THE FRONT ON SATURDAY. A STRONGER SYSTEM WILL
BEGIN TO AFFECT THE AREA ON SUNDAY...RESULTING IN WINDY CONDITIONS
AS WELL AS MORE RAIN AND MOUNTAIN SNOW. WEATHER WILL REMAIN
UNSETTLED INTO NEXT WEEK.
&&
.SHORT TERM...LATEST IR IMAGERY SHOWS A FRONTAL BAND SLOWLY MOVING
ONTO THE WRN WA COAST THIS EVENING. THE MAIN 988 MB LOW WELL OUTSIDE
130 W WILL START TO FILL OVERNIGHT AND HEAD NWD INTO CENTRAL BRITISH
COLUMBIA. THIS TRACK WILL CAUSE THE FRONT TO MOVE VERY SLOWLY INLAND
OVERNIGHT AS IT WEAKENS AND BECOMES MORE SPLIT. THIS SHOULD INHIBIT
MUCH IN THE WAY OF HEAVY RAIN OR RENEWED RIVER FLOODING...BUT SOME
RAIN SHOULD PUSH THROUGH THE ENTIRE AREA OVERNIGHT INTO SATURDAY
MORNING. RAIN WILL TAPER TO SHOWERS BUT SATELLITE IMAGERY DOES NOT
SHOW MUCH ACTIVITY BEHIND THE FRONT. IT IS ENTIRELY POSSIBLE
PORTIONS OF WRN WA MAY SEE SOME SUN BREAKS LATER SATURDAY AFTERNOON
AHEAD OF THE NEXT SYSTEM.
A SYSTEM ON TAP TO AFFECT THE AREA SUNDAY INTO MONDAY WILL BE MUCH
STRONGER THAN TONIGHT'S SYSTEM. MODELS STILL TAKE THE SUB 990 MB
PARENT LOW FAR ENOUGH N OF VANCOUVER ISLAND AS TO MINIMIZE THE TREAT
OF HIGH WINDS ACROSS WRN WA. REGARDLESS...MODELS STILL PRODUCE
DECENT SE GRADIENTS TO BREEZY TO WINDY CONDITIONS AREA LIKELY WITH
THE STRONGEST WINDS UP ACROSS THE N INTERIOR AND COAST. RAIN WILL
INCISE ACROSS THE AREA DURING THE DAY SUNDAY AS A WARM FRONT LIFTS
ACROSS QUICKLY FOLLOWED BY A VIGOROUS COLD FRONT TO MOVE THROUGH
SUNDAY NIGHT. RAINFALL AMOUNTS WILL BE HEFTY ALONG S FACING
SLOPES...ESPECIALLY THE OLYMPICS. WILL NEED TO WATCH THE SKOKOMISH
RIVER FOR RENEWED FLOODING POSSIBLE THERE. SNOW LEVEL WILL BE
RUNNING AROUND 4500-5000 FT DURING THE HEAVIEST PRECIP...THEN SNOW
LEVELS WILL CRASH DOWN TO AT LEAST 3000 FEET MONDAY. ADVISORY LEVEL
SNOWFALL SEEMS LIKE A GOOD BET. THE POST FRONTAL FLOW IS STILL MORE
SLY THAN WLY WHICH MAY KEEP SNOW AMOUNTS BELOW WARNING CRITERIA.
MERCER
.LONG TERM...PREVIOUS DISCUSSION FOLLOWS...THE PARADE OF SYSTEMS
DOES NOT END SOON. ANOTHER SYSTEM ARRIVES ABOUT TUESDAY. AFTER THAT
FRONT PASSES WESTERLY FLOW ALOFT WILL BRING SNOW TO THE MOUNTAINS
WITH SCATTERED SHOWERS OVER THE LOWLANDS WEDNESDAY AND WEDNESDAY
NIGHT. MORE SYSTEMS HOVER AROUND THE REGION THURSDAY AND
FRIDAY...CLOSE ENOUGH TO KEEP POPS IN THE LIKELY CATEGORY. BURKE
&&
.HYDROLOGY...RAINFALL TODAY AND TONIGHT WILL NOT BE ENOUGH TO MAKE
RIVERS RISE SIGNIFICANTLY. THE LOWER CHEHALIS AND SKOKOMISH RIVER
ARE STILL AROUND FLOOD STAGE ARE JUST NOW BEGINNING TO RECEDE
TONIGHT. MINOR FLOODING IS EXPECTED.
THE RAINFALL EVENT SUNDAY NIGHT AND MONDAY LOOKS HEAVY WITH STRONG
WINDS HITTING THE SOUTHERN OLYMPICS. THE FORECAST QPF IS ENOUGH TO
BRING THE SKOKOMISH TO FLOOD STAGE AND A HYDROLOGIC OUTLOOK IS NOW
OUT FOR THAT. BURKE/MERCER
&&
.AVIATION...A COLD FRONT MOVING THROUGH THE OFFSHORE WATERS WILL
MOVE TO THE COAST AROUND DAYBREAK AND THROUGH THE INTERIOR OF
WESTERN WASHINGTON DURING THE MORNING HOURS. RAIN AND LOCALLY WINDY
CONDITIONS WILL PUSH EAST AHEAD OF THE FRONT. EXPECT CEILINGS AND
VISIBILITIES WITH THE RAIN TO BECOME PREDOMINATELY MVFR OVERNIGHT
WITH IMPROVEMENT TO VFR CONDITIONS IN SCATTERED LIGHT SHOWERS BEHIND
THE FRONT BY MID MORNING SATURDAY.
KSEA...EXPECT VFR CONDITIONS TO DETERIORATE TO MVFR AROUND 10Z AS
PRECIPITATION AHEAD OF THE INCOMING FRONT INCREASES. FROPA WILL BE
15-17Z WITH CONDITIONS IMPROVING TO VFR BEHIND THE FRONT IN
SCATTERED SHOWERS. EXPECT SOUTH WINDS 9-13 KT TO DOMINATE THROUGH
SAT. ALBRECHT
&&
.MARINE...A COLD FRONT ASSOCIATED WITH A 988 MB LOW NEAR 49N 135W
WILL PUSH EAST THROUGH THE COASTAL WATERS BY EARLY SAT MORNING AND
THROUGH THE INLAND WATERS DURING THE MORNING HOURS. EXPECT GALE
FORCE WINDS ALONG THE COAST...AT THE ENTRANCES TO THE STRAIT...AND
IN THE NORTHERN INLAND WATERS FOR A FEW HOURS AHEAD OF AND WITH THE
FRONTAL PASSAGE. THE REMAINING WATERS WITH THE EXCEPTION TO PUGET
SOUND AND HOOD CANAL WILL SEE SMALL CRAFT ADVISORY CONDITIONS.
A BRIEF AND WEAK RIDGE OF HIGH PRES WILL PASS BY TO THE SOUTH OF THE
WATERS SAT AFTERNOON AND SAT NIGHT. THEN A STRONG FRONTAL SYSTEM
ASSOCIATED WITH A DEVELOPING GALE CENTER WELL OFFSHORE WILL PASS
THROUGH THE WATERS LATER SUN INTO SUN NIGHT. GALES ARE EXPECTED TO
REDEVELOP AHEAD OF THIS FRONT ALONG THE COAST...AT THE ENTRANCES TO
THE STRAIT...IN ADMIRALTY INLET...AND IN THE NORTHERN INLAND WATERS.
WHILE THE PARENT LOW MOVES NORTH INTO THE GULF OF ALASKA...ITS
ASSOCIATED BENT BACK OCCLUSION WILL MOVE THROUGH THE WATERS MON
KEEPING GALE CONDITIONS GOING OVER MOST OF THE WATERS.
STRONG WEST WINDS TO THE SOUTH OF THE LOW THAT MOVES INTO THE GULF
OF ALASKA SUN NIGHT INTO MON WILL DEVELOP A LARGE SWELL TRAIN OF 25
TO 30 FT. THE SWELL WILL DECAY TO NEAR 25 FT AS IT PUSHES ONSHORE ON
MONDAY. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS AND/OR WATCHES ARE IN EFFECT FOR PARTS OF THE
CWA.
PZ...GALE WARNING COAST...ENTRANCES TO THE STRAIT OF JUAN DE
FUCA...AND NORTHERN INLAND WATERS THROUGH MID MORNING
SATURDAY.
.SMALL CRAFT ADVISORY CENTRAL STRAIT OF JUAN DE FUCA AND
ADMIRALTY INLET.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:57 AM PST | Small Craft Advisory | SEW | 9 hr | |
| Mar 12, 2:57 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 6 hr | |
| Mar 12, 3:59 AM PST | Flood Watch | SEW | Mason | 36 hr |
| Mar 12, 9:10 AM PST | Gale Warning | SEW | 3 days | |
| Mar 12, 3:55 PM PST | Winter Storm Watch | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.